Alert archive / Illinois / Flash Flood Warnings in 2001
Flash Flood Warning 22, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Dec 17, 2001, 11:44 AM CST for Williamson County, Illinois. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Dec 17, 2001, 11:44 AM CST (17:44 UTC)
- Expired
- Dec 17, 2001, 3:30 PM CST
- In force
- 4 hr
- Issued by
- NWS Paducah, KY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Williamson County, IL
The radar
The Paducah radar (KPAH), 78 km from the middle of the area, began a volume at 17:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 5.7 hours before the alert went out and 267 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 448 m above ground
- 0-6 km bulk shear
- 84 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KPAH 171750 FFWPAH ILC199-172130- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PADUCAH KY 1144 AM CST MON DEC 17 2001 THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A * FLASH FLOOD WARNING FOR... WILLIAMSON COUNTY IN SOUTHERN ILLINOIS * UNTIL 330 PM CST * AT 1140 AM CST...FLOODING OF NUMEROUS STREAMS AND ROADWAYS WAS REPORTED BY LAW ENFORCEMENT OFFICIALS. STOTLAR ROAD WAS REPORTED WASHED OUT EAST OF ROUTE 37 AND WATER WAS AS MUCH AS 3 FEET OVER SOME OF THE BRIDGES AROUND THE COUNTY. IN ADDITION...BANDS OF LIGHT RAIN WILL CONTINUE TO DRIFT NORTHEAST ACROSS THE REGION. THIS WILL AGGRAVATE THE FLOODING THAT IS ALREADY OCCURRING. ROAD PROBLEMS WILL LIKELY CONTINUE INTO THE MID AFTERNOON HOURS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROAD. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED. MOVE TO HIGHER GROUND IMMEDIATELY. LAT...LON 3785 8874 3762 8875 3763 8913 3784 8914
1 follow-up statement
500 RWUS32 KPAH 171823 FFSPAH ILC003-059-069-087-127-151-153-165-181-199-171930- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 1213 PM CST MON DEC 17 2001 FLASH FLOOD WARNING CONTINUES FOR... ALEXANDER COUNTY IN SOUTHERN ILLINOIS GALLATIN COUNTY IN SOUTHERN ILLINOIS HARDIN COUNTY IN SOUTHERN ILLINOIS JOHNSON COUNTY IN SOUTHERN ILLINOIS MASSAC COUNTY IN SOUTHERN ILLINOIS POPE COUNTY IN SOUTHERN ILLINOIS PULASKI COUNTY IN SOUTHERN ILLINOIS SALINE COUNTY IN SOUTHERN ILLINOIS UNION COUNTY IN SOUTHERN ILLINOIS WILLIAMSON COUNTY IN SOUTHERN ILLINOIS UNTIL 130 PM AT 1210 PM CST...WIDESPREAD FLOODING OF STREAMS AND ROADWAYS CONTINUED ACROSS MUCH OF EXTREME SOUTHERN ILLINOIS. IN JOHNSON COUNTY...LAW ENFORCEMENT OFFICIALS REPORTED NEARLY 20 ROADS CLOSED...AND THE FLATWOODS COMMUNITY WAS COMPLETELY CUT OFF DUE TO HIGH WATER. IN JACKSON COUNTY...SPRINGER ROAD NEAR CARBONDALE WAS CLOSED. ELSEWHERE ACROSS THE WARNED AREA...NUMEROUS SECONDARY/COUNTY ROADS ARE EITHER WASHED OUT OR FLOODED. MOST CREEKS AND STREAMS ARE EITHER FLOODED OR AT BANKFULL. IN ADDITION...BANDS OF LIGHT TO MODERATE RAIN WILL CONTINUE TO DRIFT NORTHEAST ACROSS THE REGION. THIS WILL AGGRAVATE THE FLOODING THAT IS ALREADY OCCURRING. MAJOR ROAD PROBLEMS WILL LIKELY CONTINUE INTO THE MID AFTERNOON HOURS. $$ MEFFERT
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Dec 17, 2:08 AM CST, 9 hours 36 minutes earlier.
Area forecast discussion, Dec 17, 2:08 AM CST, 9 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 208 AM CST MON DEC 17 2001 MAIN CHALLANGE CONTINUES TO BE DURATION AND AMOUNT OF RAIN. CURRENT PACKAGE IN PRETY GOOD SHAPE. WILL MAKE A FEW TWEAKS HERE AND THERE TO ACCOMODATE TIMING OF PRECIP. LOCAL RADAR LOOPS SHOWS BACK EDGE OF PRECIP SHIELD MAKING ITS WAY ACROSS CENTRAL MISSOURI AND CENTRAL ARKANSAS. DUE TO QUICK MOVEMENT OF ONGOING SYSTEM...BOTH ETA/AVN SHOW HEAVY PRECIP EAST OF THE REGION BY 18Z...HOWEVER WRAP-AROUND MOISTURE AND UPPER TROF COULD TOUCH OFF SCATTERED SHOWERS THROUGHOUT THE AFTERNOON. WILL SPLIT THE FIRST PERIOD OF ALL ZONES TO ACCOMODATE FOR THIS. EXPECT ANOTHER 1 TO 1 1/2 INCHES OF RAIN CWA-WIDE BEFORE PRECIP EXITS WITH THE LOW TO THE NORTHEAST. THIS SHOULD BE ENOUGH TO CAUSE MOST OF THE CWA TO HAVE SOME LEVEL OF FLOODING PROBLEMS. AS A RESULT...WILL LEAVE CURRENT FFA IN EFFECT UNTIL 4 PM CST. IN THE WAKE OF THIS SYSTEM UPPER FLOW BRIEFLY BECOMES ZONAL BUT BY TUESDAY NIGHT A SHORT WAVE AND ASSOCIATED COLD FRONT COMES WHIPPING ACROSS THE CWA. POST FRONTAL MOISTURE APPEARS TO BE LIMITED AND BOTH MODELS SHOWING MAINLY SINGLE DIGIT POPS SO WILL MENTION CLOUDINESS ONLY. AFTER THAT SURFACE HIGH PRESSURE AND STEADILY RISING HEIGHTS ALOFT SHOULD KEEP THE REGION DRY THROUGH AT LEAST LATE SATURDAY. WILL NOT MAKE ANY CHANGES TO THE EXTENDED AT THIS TIME. .PAH...FLOOD WATCH (FFA) FOR ALL OF SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY THROUGH 4 PM CST THIS AFTERNOON. PACKETT
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 17, 9:15 AM CST | Flash Flood Warning | PAH | Alexander, Gallatin, Hardin, Johnson, Massac, Pope and 3 more | 4 hr |
Nearby
Flash Flood Warnings in Illinois, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.